Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What can I give my daughter (10) for a yeast infection? Or can they get them?

She had just finished a round of antibiotics and the dr. said that she should eat yogurt during this treatment (had strepthroat), and she tried but she doesn't really like it that much. So now I believe she has a yeast infection, she is complaining of her girl area itching alot, so what do I do, I'm pretty sure that she can't insert anything for it. I put some cortizone (sp) on it.

Answer Question
 
Anonymous

Asked by Anonymous at 8:39 AM on Apr. 28, 2010 in Kids' Health

Answers (11)
  • I would take het back to the doctor.
    VeronicaLee

    Answer by VeronicaLee at 8:40 AM on Apr. 28, 2010

  • First, yes, girls that age can get a yeast infection. In fact, even babies and toddlers can get yeast infections (it doesn't have anything to do with sexual activity or anything like that, after all).

    Honestly, she probably does have one - it's pretty common for girls / women to get one when they've taken antibiotics. I would either call her Dr or take her back in.

    sailorwifenmom

    Answer by sailorwifenmom at 8:45 AM on Apr. 28, 2010

  • Yes even babies can get them. You can get some Monistat...it comes with a tube of cream for external itching...you can use that. The doctor can call in some Nystatin cream for her. It is put on the outside, not inserted. They may even call in Diflucan, a pink pill to take...that is my prefered method when I have one. Good luck.
    salexander

    Answer by salexander at 11:18 AM on Apr. 28, 2010

  • Yes, girls at any age can get them. Honestly? Don't try to treat it yourself! CALL THE DOCTOR.
    Anonymous

    Answer by Anonymous at 11:36 AM on Apr. 28, 2010

  • anyone can get a yeast infection... most common type of diaper rash is a yeast infection. You can call the doc, but they will tell you to go picik up a thing of monistat.... and she can use the inserts, but chances are she will be fine with just useing the cream on the outside to treat it. Also go get her some probiotics. the doct recomended yougert because it contains probiotics to help replace what is lost with antibiotics.
    daughteroftruth

    Answer by daughteroftruth at 7:50 PM on Apr. 28, 2010

  • Have you tried probiotic drinkable yogurt? That yobaby brand even makes one that is delicious, but there are tons of them out there. You can even mix that into a smoothie, I'm sure she'd drink that. See how much yogurt you can get her to drink in the the next 24 hours and after that, if you still have a problem, call your doctor.
    EmilySusan

    Answer by EmilySusan at 12:02 PM on Apr. 29, 2010

  • Oh my, no cortizone! Not good for yeast! Get her to a doctor if you can't clear it up with the live active cultures in yogurt or yogurt drinks.
    Anonymous

    Answer by Anonymous at 7:10 PM on Apr. 29, 2010

  • DO NOT USE OVER THE COUNTER MEDICINES!!!!!!!! THEY BURN LIKE HELL. It hurts SO bad. Take her to the Doctor for some Diflucan . Poor thing. :(
    Anonymous

    Answer by Anonymous at 9:07 PM on Apr. 30, 2010

  • Ya, I would call the doctor and take her back for an appointment to make sure it IS a yeast infection and then he can prescribe something for her.
    Carey2006

    Answer by Carey2006 at 12:17 PM on May. 1, 2010

  • Anytime antibiotics are taken, you should also take a probiotic. Align GI & Sustenax are good brands.
    motherofhope98

    Answer by motherofhope98 at 1:46 PM on May. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN